Advice please, worried about results

I took my Mum to see a naturopath last week and he was concerned with her kidney levels and hypothyroid symptoms, she is on T4 levo. But when I got home I looked at my test results and got very worried as they are only just above my Mum's and she is 92, I am 59! She has CKD.

My symptoms are frequent urination at night 4-6 times and very clear with no colour. Bloodshot eyes in the morning, puffy, tired, very stiff, difficult to even get my socks on. Tinnitus, aches and pains, leg and foot cramps sometimes when I lie down, palpitations, creaking and grinding of back joints and neck. I have tight groin muscle/tendons and find it difficult to even move my feet more than 2 feet apart. I can't even get off toilet without pulling myself up. Muscle wasting, cellulite, looking much older than my friends the same age, dry, saggy and crepey skin, hands of a 100 year old, bad memory, restlessness at night and difficult to get to sleep, waking at 3pm and find eating half a banana helps me get back to sleep. Not thirsty but feeling peckish all the time. My eyes don't recover quickly from bright lights and I am having to wear glasses now. My nails are strong although lots of lines going up the nail. I can't straighten my toes. I don't drink alcohol and try to eat healthy. I have to take 3 magnesium a day and 2 potassium tablets to feel well.

The receptionist said I had weak kidneys so when I went into the doctor and asked about my kidneys she just said it was normal with low thyroid, I didn't think anything of it as she didn't seem concerned at all. I take Thiroyd 2.5 grains spaced out, 1 first thing, another lunch timeish and half late afternoon. I had a heart attack in Jan 2014 and they couldn't see anything wrong apart from mild leaky tricuspid valve which they said a lot of healthy people have and it could have been a blood clot due to a lot of stress that day.

May 2016 results -

Ferritin 56 (12-230) in May 2016, Ferritin 63 in Dec 2015

Folate above 20 (4.6-18.7)

B12 above range

Serum free T4 9.8 (12-22)

Serum free T3 (4.4 (3.1-6.8)

TSH 1.67 (0.3-4.2)

Serum creatinine 93 (44-80)

GFR 54 (60-90)

Folate above range

serum alkaline phosphatase 109 (35-104)

May 2015 result -

Serum Thyroid Peroxidase AB 195.8 (0-35)

serum creatinine 81 (44-80)

GFR over 60.

Any advice would be appreciated please, I feel so weak and feeble, I used to compete at orienteering, windsurfing and jet skiing so I was strong and fit before I had my children.

12 Replies

oldestnewest
  • I would say you are undermedicated. Your free T3 should be in the top quarter of the range, and its not unusual for TSH to be suppressed when on NDT, and nothing to worry about.

    Do you take your with water tablets on an empty stomach, and wait an hour before eating?

    You do have Hashimotos thyroiditis, but I suspect you know that already.

    I don't know much about kidneys, so can't comment on that bit. But your symptoms aren't quite right for low thyroid. Sorry to scare you, but have they tested Rheumatoid factor? Other inflammation markers? I would guess that a leaky gut might be involved here, but I am not as knowledgeable about that as others on this board.

  • I asked about the high antibodies and the doctor told me that we all have antibodies and it is nothing. I have already changed doctors surgeries. No-one seems interested, they seem to treat the symptoms and not the cause. Perhaps I should raise to 3 grains a day. I was on 25mcg levo in 2014 and was only diagnosed with hypothyroid end of 2013 after years of going to the doctor screaming that I had low thyroid symptoms just like my Mum. years and years without being listened to. Why would I now need so much thyroid?

  • We all have antibodies, but not way above range.

    I can't answer why you need so much, other than that T levels swing wildly in active Hashimotos. But I assume the Levo did nothing for you?

  • I was put straight onto 50mcg levothyroxine after being diagnosed in 2013, I had spent years suffering palpitations. A few weeks after I suffered a heart attack. A few weeks after that I had an urgent call from the doctor saying I should reduce the levothyroxine. I just didn't feel well and that put me off the levo. Probably taking blood thinners and everything else not surprising. But I suffered anxiety badly, it really sent my whole system out of control. Perhaps it was the Hashimotos that I hadn't been tested for until this year.

  • Dramlouie,

    FT3 is low in range, increase dose and aim for 5.5-6.8.

    Hashimoto's progressively destroys the thyroid gland so you will periodically need to increase dose until the thyroid is completely defunct.

    Thyroid peroxidase antibodies are positive for autoimmune thyroid disease (Hashimoto's). There is no cure for Hashimoto's which causes 90% of hypothyroidism. Treatment is for the low thyroid levels it causes. Many people have found that 100% gluten-free diet is helpful in reducing Hashi flares, symptoms and eventually antibodies.

    chriskresser.com/the-gluten...

    thyroiduk.org.uk/tuk/about_...

  • Why do the doctors not tell the truth and just brush it aside, how can we get well when we are in the dark as to what we are truly suffering from. This now throws light as to why some days are better than others. It will be difficult going gluten free, I cook for my elderly Mum, then return to cook for my fussy children, feed the cats, feed the dog, feed me!! How I hate cooking LOL!! Thanks Clutter, I can see the way forward now x

  • Dramlouie,

    Mosts GPs won't be aware of any gluten-thyroid antibody connection and consider only coeliac patients need to avoid gluten. G-F doesn't work for all Hashi patients but it may be worth trying for 3 months. If you batch cook just don't tell mum and the kids it is g-f. Kids don't like g-f let them cook for themselves.

  • Thanks for the good ideas Clutter, will give it a go.

  • How are your VitD levels ?

  • Vit D above range.

  • Frequent urination and kidney problems are symptoms of vit d overdose. Are you supplementing? If your levels are over the range you should stop taking supps.

    I think you may also be undermedicated as others have said and there is deffo room for an upward tweak in dose.

  • The doctor knew I was over but never told me about the symptoms of overdose. I shall definately stop the supplements. I also tweaked my NDT dose last night. Thanks.

You may also like...